MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750335
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although it has been indicated that the guidewire will be returned, it has not yet arrived.As this is a purchased device, angiodynamics will forward the sample to (b)(4) medical for evaluation and completion of a supplier corrective action request (scar).A supplemental medwatch will be submitted upon completion of the investigation.(b)(4).
 
Event or Problem Description
As reported, during placement of a picc, the guidewire "snapped" while in the patient." there was no trauma to the patient, and the wire was successfully removed.It has been indicated that the used device will be returned to angiodyanamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "guidewire fractured/migrated." no adverse trend was indicated.As the guidewire is a purchased device for angiodynamics, the supplier, heraeus medical, has been made aware of this event for informational purposes.No sample was returned for evaluation, therefore the root cause of the damage to the guidewire was unable to be determined.The directions for use packaged with the bioflo picc provide guidance on insertion and removal of the guidewire including the precaution: "if guidewire must be withdrawn, remove the needle and guidewire as a single unit," to avoid damage.(b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7591588
Report Number1317056-2018-00106
Device Sequence Number16567676
Product Code LJS
UDI-Device IdentifierH965750335
UDI-PublicH965750335
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/31/2020
Device Catalogue NumberH965750335
Device Lot Number5306734
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2018
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR